Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Is heart enlargement a deadly illness

Is it deadly or is there a cure for it?
Asked On : Sun, 20 Dec 2009
Answers:  1 Views:  440
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
It depends upon 1. the causes of the enlargement (cardiomegaly) e.g. Valvular disease, hypertension , cardiomyopathy etc. etc. 2.the effects. A mild cardiomegaly may not have any effect upon the circulatory system . A severe one, where the heart has lost a significant amount of healthy elasticity, heart failure may be present to an intractable stage. As you can imagine there is a wide spectrum of the consequences of heart enlargement. On one side there is the mild one with no circulatory embarassment and amenable to treatment. On the other side there is the one which is uncontrollable with treatment and eventually becomes terminal. In between these two extremes various grades of severity exist and various degree of responses to treatment occurs. Hope this answers your question.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor